Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 317, NWS Shreveport, LA

August 18, 2011LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2011, 5:27 PM CDT for LaSalle Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 5:27 PM CDT (22:27 UTC)
Expired
Aug 18, 2011, 6:15 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:53 PM CDTTSTM WND DMG7 Nne Jena, LASEVERAL TREES DOWN IN THE SUMMERVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS54 KSHV 182227
SVRSHV
LAC059-182315-
/O.NEW.KSHV.SV.W.0317.110818T2227Z-110818T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 615 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JENA...OR 25 MILES SOUTH OF COLUMBIA...AND MOVING SOUTHWEST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  URANIA AND NEBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3157 9211 3161 9235 3192 9230 3192 9200
      3190 9199 3176 9200
TIME...MOT...LOC 2227Z 060DEG 23KT 3173 9217

$$

ELEVEN
1 follow-up statement
580 
WWUS54 KSHV 182304
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT THU AUG 18 2011

LAC059-182315-
/O.CON.KSHV.SV.W.0317.000000T0000Z-110818T2315Z/
LA SALLE LA-
604 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LA SALLE PARISH...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 13 MILES NORTHEAST OF JENA...OR 18 MILES
SOUTH OF COLUMBIA...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN THE  
SUMMERVILLE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3157 9211 3160 9229 3186 9218 3192 9200
      3190 9199 3176 9200
TIME...MOT...LOC 2302Z 204DEG 16KT 3188 9200

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:50 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 18, 3:50 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU AUG 18 2011

.DISCUSSION...
INTERESTING SETUP THIS AFTERNOON...AS IT LOOKS MORE AND MORE LIKE
W TX OR THE HIGH PLAINS THAN WHAT/S TYPICAL ALONG THE GULF COAST
REGION. SCT VERY ELEVATED CONVECTION HAS DEVELOPED ACROSS EXTREME
ERN TX...ALONG THE NRN AND ERN PERIPHERY OF THE 700MB RIDGE
CENTERED OVER E TX. IN FACT...CIGS BASED OFF OF THE LATEST SFC OBS
HAVE FAILED TO REGISTER ON THE CEILOMETERS...ALTHOUGH A STEP
OUTSIDE IN THE PARKING LOT YIELDS BASES NEAR 10KFT. THIS MAKES
SENSE BASED OFF OF THE 12Z KSHV RAOB...WHICH SHOWS AMPLE MID LEVEL
MOISTURE ABOVE 10KFT IN AN UNSTABLE LAYER BETWEEN 700-600MB...WITH
A WIND THREAT GIVEN THE INVERTED V PROFILE IN PLACE THIS MORNING
IN THE PRESENCE OF MORE ORGANIZED CONVECTION. HOWEVER...THE LACK OF DEPTH
OF THE UNSTABLE LAYER AND OVERALL LACK OF UPPER LEVEL FORCING
YIELDS ONLY AN ISOLATED SVR THREAT ATTM...ALTHOUGH FREQUENT
LIGHTNING AND GUSTY WINDS FROM ASSOCIATED OUTFLOW BOUNDARIES WILL
ENHANCE THE FIRE DANGER ACROSS THE REGION...AS 21Z RH/S WERE ONLY
20-25%. FARTHER E...THE N LA CONVECTION HAS BEEN FIRING ALONG A SW
DRIFTING OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER ECNTRL
AR/NRN MS CONVECTION...WHICH HAS NOW ADVANCED S ACROSS CNTRL MS
THIS AFTERNOON. THIS BOUNDARY...WHICH WAS INITIALIZED WELL BY THE
NAM...SHOULD CONTINUE TO DRIFT SW THROUGH EARLY EVENING BEFORE
STALLING...AND ENHANCE ADDITIONAL DEVELOPMENT BEFORE THE LOSS OF
HEATING ALLOWS FOR THIS CONVECTION TO WEAKEN. WILL CONTINUE
MENTION OF SLIGHT CHANCE POPS THIS EVENING FOR THE SRN HALF OF THE
REGION...WITH THE SFC BOUNDARY LIKELY STALLING FROM EXTREME NE TX
TO NEAR THE TOLEDO BEND COUNTRY OVERNIGHT...BEFORE LIFTING BACK NE
INTO NW LA/SW AR AGAIN FRIDAY AFTERNOON.

WEAKNESSES AND EXTREME HEATING WILL YIELD ISOLATED CONVECTION OVER
THE REGION NEAR THE SFC TROUGH...ALTHOUGH SHORT TERM LOW LEVEL
THERMA FIELDS YIELD HIGH CONFIDENCE AGAIN OF TEMPERATURES WELL IN
EXCESS OF 100 DEGREES AGAIN FRIDAY AFTERNOON...WITH HEAT INDICES
IN EXCESS OF 105 DEGREES ONCE AGAIN BEFORE ANY ISOLATED CONVECTION
INITIATES. THUS...HAVE EXTENDED THE HEAT ADVISORY AREAWIDE THROUGH
FRIDAY EVENING...WITH THE EXPECTATION THAT THE ADVISORY WILL BE
EXTENDED INTO THE UPCOMING WEEKEND...AS THE UPPER RIDGE BUILDS
FARTHER E INTO THE LOWER MS VALLEY. CAN/T RULE OUT VERY ISOLATED
CONVECTION AGAIN REDEVELOPING DURING PEAK HEATING SATURDAY...BUT
THE LACK OF A DEFINED SFC BOUNDARY FORCING...WHICH SHOULD BE
WASHED OUT BY THIS TIME...AND THE LACK OF UPPER
FORCING...PRECLUDED MENTION OF POPS ATTM. THE MEDIUM RANGE PROGS
DO INDICATE A WEAK SHORTWAVE DROPPING SE AROUND THE RIDGE ACROSS
ERN OK/AR SATURDAY NIGHT/SUNDAY...WHICH MAY GENERATE ISOLATED
CONVECTION ACROSS THE FAR NRN ZONES.

THE BLOCKING RIDGE LOOKS TO REMAIN IN CONTROL THROUGH AT LEAST
MIDWEEK...BEFORE TROUGHING ACROSS THE MID-MS/TN VALLIES WILL
PROVIDE ADDITIONAL WEAKNESSES WHICH MAY YIELD ISOLATED CONVECTION
MAINLY OVER SW AR/N LA. WILL MAINTAIN PERSISTENCE WITH TRIPLE
DIGIT HEAT CONTINUING ACROSS MUCH OF THE REGION THROUGH THE
EXTENDED...BEFORE THE RIDGE IS NUDGED FAR ENOUGH W BY LATE NEXT
WEEK. THE LATTER PORTIONS OF THE EXTENDED /10+ DAYS OUT/ WILL BE
DEPENDENT ON A POTENTIAL TROPICAL SYSTEM THAT MAY WANDER WNW INTO
THE WRN CARRIBEAN/GULF OF MX.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS TAF PD...AS THE
UPPER LEVEL HIGH PRESSURE REMAINS IN CONTROL. SCT HIGH-BASED 7-9 KFT
CONVECTION THIS LATE AFTN/EARLY EVENING COULD BRIEF DROP VSBY IN A
DOWNPOUR MAINLY AT KSHV OR KGGG THIS AFTERNOON AND PERHAPS KLFK
BEFORE DISSIPATING SHORTLY AFTER SUNSET. PREVAILING SFC WINDS ARE
VARYING SW-NW AT 10 KTS WITH HIGHER GUSTS TO 20 OR 25 BRIEFLY
INTERMITTENT FOR THE NEXT FEW HOURS BEFORE BCMG LIGHT AND VRB WELL
AFTER SUNSET. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 107  80 105  80 /  20  20  20  10  10
MLU  77 103  78 103  77 /  20  20  20  10  10
DEQ  74 105  76 106  75 /  10  10  10  10  20
TXK  77 106  78 106  78 /  10  20  20  10  10
ELD  76 104  78 104  78 /  10  20  20  10  10
TYR  81 106  81 106  80 /  20  20  20  10  10
GGG  79 107  80 106  80 /  20  20  20  10  10
LFK  75 104  77 103  76 /  20  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

15/24
Hazardous weather outlook, Aug 18, 12:11 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU AUG 18 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1211 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HOT CONDITIONS WILL PERSIST THROUGH THE AFTERNOON WITH HEAT
INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE FOUR
STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS
EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND
EXTREME EASTERN TEXAS...AS AN UPPER LEVEL DISTURBANCE SHIFTS
SOUTHEAST ACROSS ARKANSAS AND INTO NORTHERN MISSISSIPPI. SOME OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG AND
POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN
ADDITION...FIRE DANGER WILL REMAIN HIGH AS HUMIDITIES FALL TO
15-20%...ESPECIALLY ACROSS EAST TEXAS AND NORTHWEST LOUISIANA...WITH
WINDS LOCALLY GUSTY AT TIMES FROM THE WEST AND NORTHWEST ATOP VERY
DRY AND HOT GROUNDS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY
IGNITE NEW WILDFIRES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH
ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT
INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY
AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS
ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

15

In the hours before

Special weather statement, Aug 18, 4:14 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT THU AUG 18 2011

LAZ013-019>022-182215-
CALDWELL-GRANT-JACKSON-LA SALLE-WINN-
414 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...JACKSON...GRANT...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     OLLA...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF
WINNFIELD...MOVING SOUTH...SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Aug 18, 4:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT THU AUG 18 2011

TXZ112-126-182215-
CASS-MARION-
425 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MARION AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BIVINS...KILDARE...LODI...MCLEOD AND SMITHLAND...

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BIVINS...OR 8 MILES SOUTHWEST OF
ATLANTA...MOVING SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Local storm report, Aug 18, 4:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     CONVERSE                31.78N 93.70W
08/18/2011                   SABINE             LA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES ARE DOWN.

&&

ASTEVENS
Special weather statement, Aug 18, 5:02 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT THU AUG 18 2011

LAZ020-022-182245-
GRANT-LA SALLE-
502 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE AND GRANT...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...MIDWAY AND OLLA...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF OLLA...OR 22 MILES
SOUTHWEST OF COLUMBIA...MOVING SOUTH AT 15 MPH. OTHER THUNDERSTORMS
STRETCH OVER SOUTHERN GRANT AND LA SALLE FROM POLLOCK TO CATAHOULA
LAKE.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THE
STRONGEST OF THESE STORMS.

24
Special weather statement, Aug 18, 5:21 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT THU AUG 18 2011

LAZ022-182300-
LA SALLE-
521 PM CDT THU AUG 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA...MIDWAY AND OLLA...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF JENA...OR 23 MILES
SOUTH OF COLUMBIA...MOVING SOUTHWEST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ELEVEN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:21 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River39 min
Aug 18, 4:10 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.